Alert archive / Wisconsin / Special Marine Warnings in 2020
Special Marine Warning 21, NWS Milwaukee, WI
NWS Milwaukee, WI issued this special marine warning at Jul 7, 2020, 7:20 PM CDT. It was in force for 85 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2020, 7:20 PM CDT (00:20 UTC)
- Expired
- Jul 7, 2020, 8:45 PM CDT
- In force
- 85 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 40.0 mph
The radar
The Milwaukee radar (KMKX), 82 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.3 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 67 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 1397 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
555
WHUS53 KMKX 080020
SMWMKX
LMZ646-675-080145-
/O.NEW.KMKX.MA.W.0021.200708T0020Z-200708T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
720 PM CDT TUE JUL 7 2020
THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
LAKE MICHIGAN NEARSHORE AND OPEN WATERS TO MID LAKE WIND POINT WI
TO WINTHROP HARBOR IL...
* UNTIL 845 PM CDT.
* AT 717 PM CDT...STRONG OUTFLOW WINDS FROM THUNDERSTORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 NM SOUTHWEST OF OAK CREEK,
TO 8 NM WEST OF PLEASANT PRAIRIE, TO NEAR MCHENRY, TO 14 NM
NORTHWEST OF ELGIN...MOVING EAST SOUTHEAST AT 25 KNOTS.
HAZARD...WIND GUSTS TO 40 KNOTS.
SOURCE...BURLINGTON AIRPORT OBSERVATION.
IMPACT...SMALL CRAFT COULD BE DAMAGED IN BRIEFLY HIGHER WINDS AND
SUDDENLY HIGHER WAVES.
* STRONG THUNDERSTORMS WILL REACH...
WIND POINT AT 745 PM CDT...
WINTHROP HARBOR ILLINOIS AT 745 PM CDT...
OPEN WATERS 5 NAUTICAL MILES EAST OF WIND POINT TO WINTHROP HARBOR
ILLINOIS AT 8 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO SAFE HARBOR UNTIL HAZARDOUS WEATHER PASSES.
&&
LAT...LON 4248 8780 4261 8782 4266 8781 4267 8779
4273 8776 4276 8777 4278 8774 4279 8768
4279 8759 4278 8706 4246 8702
TIME...MOT...LOC 0017Z 284DEG 23KT 4281 8801 4254 8808 4237 8825 4218
8854
HAIL...0.00IN
WIND...40KTS
$$
WOOD3 follow-up statements
816
FZUS73 KMKX 080059
MWSMKX
Marine Weather Statement
National Weather Service Milwaukee/Sullivan WI
759 PM CDT Tue Jul 7 2020
LMZ646-675-080145-
/O.CON.KMKX.MA.W.0021.000000T0000Z-200708T0145Z/
759 PM CDT Tue Jul 7 2020
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 845 PM CDT...
For the following areas...
Lake Michigan nearshore and open waters to mid lake Wind Point WI TO
Winthrop Harbor IL...
At 757 PM CDT, strong outflow winds from thunderstorms were located
along a line extending from near Wind Point, to near Winthrop
Harbor, to near Waukegan Harbor, to 6 nm east of Elgin, moving east
at 25 knots.
HAZARD...Wind gusts to nearly 50 knots.
SOURCE...Racine airport observation reported a gust of 49 knots at
740 PM CDT.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor immediately as gusty winds and high waves are
expected.
&&
LAT...LON 4248 8780 4261 8782 4266 8781 4267 8779
4273 8776 4276 8777 4278 8774 4279 8768
4279 8759 4278 8706 4246 8702
TIME...MOT...LOC 0057Z 288DEG 23KT 4276 8768 4248 8773 4228 8789 4205
8814
HAIL...0.00IN
WIND...49KTS
$$
WOOD245
FZUS73 KMKX 080135
MWSMKX
Marine Weather Statement
National Weather Service Milwaukee/Sullivan WI
835 PM CDT Tue Jul 7 2020
LMZ646-675-080145-
/O.CON.KMKX.MA.W.0021.000000T0000Z-200708T0145Z/
835 PM CDT Tue Jul 7 2020
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 845 PM CDT...
For the following areas...
Lake Michigan nearshore and open waters to mid lake Wind Point WI TO
Winthrop Harbor IL...
At 832 PM CDT, gusty outflow winds from thunderstorms were located
along a line extending from 19 nm east of Wind Point, to 18 nm east
of Winthrop Harbor, to 11 nm northeast of Wilmette Harbor, to near
Ohare Airport, moving east at 30 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Racine airport observation reported a gust to 49 knots at
740 PM CDT.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor immediately as gusty winds and high waves are
expected.
&&
LAT...LON 4248 8780 4261 8782 4266 8781 4267 8779
4273 8776 4276 8777 4278 8774 4279 8768
4279 8759 4278 8706 4246 8702
TIME...MOT...LOC 0132Z 277DEG 30KT 4272 8732 4244 8737 4224 8753 4201
8779
HAIL...0.00IN
WIND...>34KTS
$$
WOOD017
FZUS73 KMKX 080145
MWSMKX
Marine Weather Statement
National Weather Service Milwaukee/Sullivan WI
845 PM CDT Tue Jul 7 2020
LMZ646-675-080154-
/O.EXP.KMKX.MA.W.0021.000000T0000Z-200708T0145Z/
845 PM CDT Tue Jul 7 2020
...THE SPECIAL MARINE WARNING WILL EXPIRE AT 845 PM CDT...
The affected areas were...
Lake Michigan nearshore and open waters to mid lake Wind Point WI TO
Winthrop Harbor IL...
The thunderstorms have weakened and no longer pose a significant
threat to boaters.
LAT...LON 4248 8780 4261 8782 4266 8781 4267 8779
4273 8776 4276 8777 4278 8774 4279 8768
4279 8759 4278 8706 4246 8702
TIME...MOT...LOC 0144Z 284DEG 23KT 4270 8723 4242 8728 4222 8744 4199
8770
$$
WOODWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this special marine warning went out at Jul 7, 3:41 PM CDT, 3 hours 39 minutes earlier.
Area forecast discussion, Jul 7, 3:41 PM CDT, 3 hours 39 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Milwaukee/Sullivan WI
341 PM CDT Tue Jul 7 2020
.SHORT TERM...
This Evening Through Wednesday...Forecast Confidence is Medium...
Lingering showers and storms this evening but we will become more
quiet into the overnight period as the weak front pulls to our
north. This will bring us light southerly winds through Wednesday.
Currently Wednesday looks to be quite warm with temperatures in
the upper 80s to low 90s with heat indices approaching 100 across
much of the CWA. Thus we have issued a Heat Advisory for much of
the western parts of our CWA, which will have the best chances for
heat indices around 100. In addition, we will have some chances
for a few weak storms/showers across the area, perhaps driven by
the lake breeze. Much of the area may remain dry, especially
further west which is why the greatest concern for Heat Advisory
conditions remains further west. However, we cannot rule out close
to Heat Advisory conditions for the remainder of the CWA.
.LONG TERM...
Thursday through Tuesday...Forecast Confidence is Medium...
Thursday will become more active given a cold front from the
system to the north pushing through with plenty of upper level
support from a strong shortwave with decent low to midlevel
moisture. This will bring potential for thunderstorms across
southern Wisconsin with some potential for some stronger storms,
particularly for the western parts of the CWA. Thursday will be
our best chance for strong to severe storms this week with plenty
of instability and perhaps some weak deep-layer shear.
After the front pulls through a region higher pressure will fill
in behind for Friday. Models are suggesting we could see a system
Saturday into Sunday impact the area but there is quite a bit of
uncertainty from the models for track and timing but it looks
likely to move from northwest to southeast in association with a
fairly strong upper level shortwave. Following this system
uncertainty increases, though we should expect the ridge to start
to build back in by the beginning of next week. This would likely
keep the region mostly dry outside of mostly weak pop-up/air mass
thunderstorms/showers. In, addition the return of the ridge will
bring back the warm temperatures after a brief slightly cooler
period over the weekend.
&&
.AVIATION(18Z TAFS)...
Isolated to scattered thunderstorms will continue over the next
several hours perhaps causing brief periods of heavy rainfall,
small hail, and gusty winds. This may also cause brief periods of
MVFR VSBYS. Otherwise, look for mostly VFR conditions over the
next few hours with skies clearing out for the most part this
evening. VFR conditions are expected for the remainder of the TAF
period. Wednesday looks likely to remain mostly quiet with a few
scattered showers/storms, especially closer to the lake.
&&
.MARINE...
Primarily light southerly winds continue this evening across the
lake with scattered storms weakening as they push over the lake
but some breezy conditions are possible right along the western
shoreline from weakening storms. Mostly quiet conditions are
expected for Wednesday with weak high pressure over Michigan with
primarily light southerly winds expected. Southerly winds
Thursday will be a bit more breezy prior to the front pushing
through and bringing back light northwest flow Friday into the
weekend.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Heat Advisory from 11 AM to 7 PM CDT Wednesday for WIZ046-047-
056-057-062-063-067-068.
LM...None.
&&
Tonight/Wednesday and Aviation/Marine...ARK
Wednesday Night through Tuesday...ARKHazardous weather outlook, Jul 7, 3:56 PM CDT, 3 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 356 PM CDT Tue Jul 7 2020 WIZ046-047-051-052-056>060-062>072-082100- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 356 PM CDT Tue Jul 7 2020 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight Lingering storms this evening, a few of which may be strong with heavy rain, small hail, and gusty winds possible. Air Quality Alert is in effect for counties along the shoreline for ozone concentrations until 11pm tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Thunderstorm chances will continue through the remainder of the week and into the weekend. The best chance for widespread storms will be Thursday. Max heat indices will be in the upper 90s to around 100 Wednesday. Thus, a Heat Advisory has been issued from 11am to 7pm for the western parts of the area and may need to be expanded further east. It is important to keep an eye on neighbors and friends who do not have access to air conditioning and may be susceptible to heat-related illnesses. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ643>646-082100- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 356 PM CDT Tue Jul 7 2020 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight Lingering storms possibly making their way towards the lake but for the most part will dissipate as they move over the lake. But any storms that remain over the lake may cause some gusty winds. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday The chance for storms will continue into the weekend with the best chances being on Thursday. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-082100- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 356 PM CDT Tue Jul 7 2020 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight Lingering storms possibly making their way towards the lake but for the most part will dissipate as they move over the lake. But any storms that remain over the lake may cause some gusty winds, primarily over the southwestern portions of the lake. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday The chance for storms will continue into the weekend with the best chances being on Thursday. www.weather.gov/mkx
In the hours before
Local storm report, Jul 7, 6:53 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
653 PM CDT TUE JUL 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND GST 3 NE DODGEVILLE 42.99N 90.09W
07/07/2020 M50 MPH IOWA WI EMERGENCY MNGR
SUSTAINED WINDS OF 35 MPH GUSTING 45-50 MPH.
&&Local storm report, Jul 7, 7:05 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
705 PM CDT TUE JUL 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM HEAVY RAIN 2 NNE MAPLE BLUFF 43.14N 89.35W
07/07/2020 M2.06 INCH DANE WI OFFICIAL NWS OBS
TOTAL RAINFALL THROUGH 6:53PM.
&&Local storm report, Jul 7, 7:08 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
708 PM CDT TUE JUL 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HEAVY RAIN 4 SE SULLIVAN 42.97N 88.55W
07/07/2020 M1.22 INCH JEFFERSON WI OFFICIAL NWS OBS
TOTAL RAINFALL THROUGH 7PM.
&&Local storm report, Jul 7, 7:10 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
710 PM CDT TUE JUL 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM HEAVY RAIN 2 NE MENOMONEE FALLS 43.17N 88.10W
07/07/2020 M2.36 INCH WAUKESHA WI COCORAHS
TOTAL RAINFALL THROUGH 6:30PM.
&&Local storm report, Jul 7, 7:11 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
711 PM CDT TUE JUL 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM HEAVY RAIN 1 SE WEST BEND 43.40N 88.17W
07/07/2020 M1.50 INCH WASHINGTON WI PUBLIC
TOTAL RAINFALL THROUGH 6:30PM.
&&Local storm report, Jul 7, 7:12 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
712 PM CDT TUE JUL 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM HEAVY RAIN 1 SE RANDOM LAKE 43.55N 87.95W
07/07/2020 M1.05 INCH SHEBOYGAN WI MESONET
TOTAL RAINFALL THROUGH 6:20PM.
&&The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:45 PM CDT | Areal Flood Advisory | MKX | Milwaukee, Waukesha | 2 hr |
Nearby
Special Marine Warnings in Wisconsin, 2020Every special marine warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.